MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the surgeon discovered the wrist of the instrument was kinked during the procedure.Fa was unable to remove the instrument under normal circumstances.They finally remove it together with the 8mm cannula.When the instrument removed from the arm, there was a small metal found at the carriage of the arm.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
An investigation is in progress to determine the cause an rma was issued to evaluate the intuitive surgical, inc.(isi) device.Of this reported event.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The bipolar instrument was analyzed and found to have damaged conductor wire insulation.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause of damaged conductor wire insulation is attributed to damage from mechanical impact.Accidental drops of the instrument or inadvertent collisions with other instruments or hard surfaces during handling or usage can damage the insulation.This issue can be resolved by using an alternate instrument to complete the procedure.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) followed up with the customer to confirm that the procedure was a pelvic exenteration.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22834972
Report Number2955842-2025-34666
Device Sequence Number13119483
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10201019
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10201019 0074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/20/2025
10/28/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date08/21/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2024-09-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown